MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.Sex/gender: unknown/ not provided.If implanted; give date: n/a (not applicable).The intraocular lens was removed and replaced during the same procedure.If explanted; give date: n/a (not applicable).The intraocular lens was removed and replaced during the same procedure.Phone/facility name/address/city/state/postal code/country: unknown/ not provided.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was stuck and tore during insertion.The iol was removed and replaced with another one.There was a delay of about 5-10 minutes.There was no patient injury reported.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned for evaluation.The reported complaint was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional investigation request for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on 6/1/2017.Device returned to manufacturer? yes.Conclusions code: removed code 67 as the device was returned and the reported issue was confirmed.Device evaluation: the complaint unit was received for evaluation.Visual inspection at 10x microscope magnification was performed.Loose particles/fibers in the optic body were observed compatible with handling the lens out of a sterile environment.Residues of lubricant such as ophthalmic viscoelastics (ovds) were observed in the lens optic body.One lens haptic was observed detached.The detached haptic piece was not returned.The lens optic was observed cut, ripped/torn.The condition observed in the lens is consistent with a lens that has been handled and prepared for use.The reported issue was verified in the returned sample.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6591587
Report Number2648035-2017-00941
Device Sequence Number1266655
Product Code HQL
UDI-Device Identifier05050474529090
UDI-Public(01)05050474529090(17)210503
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/03/2021
Device Model NumberZA9003
Device Catalogue NumberZA90030240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2017
Initial Date Received by Manufacturer 05/02/2017
Supplement Date Received by ManufacturerNot provided
06/27/2017
Initial Report FDA Received Date05/25/2017
Supplement Report FDA Received Date06/23/2017
07/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1